Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Charleston, SC

April 3, 2012Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2012, 4:09 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 4:09 PM EDT (20:09 UTC)
Expired
Apr 3, 2012, 5:15 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS52 KCHS 032009
SVRCHS
SCC005-049-032115-
/O.NEW.KCHS.SV.W.0041.120403T2009Z-120403T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GIFFORD...LURAY...LURAY...LAKE WARREN STATE PARK...ESTILL...LENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128
TIME...MOT...LOC 2010Z 323DEG 3KT 3280 8131

$$
4 follow-up statements
456 
WWUS52 KCHS 032022
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT TUE APR 3 2012

SCC005-049-032115-
/O.CON.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/
ALLENDALE SC-HAMPTON SC-
422 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ESTILL...MOVING SOUTHEAST AT 5
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ESTILL...FURMAN...GARNETT...GIFFORD...LAKE WARREN
STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128
TIME...MOT...LOC 2022Z 323DEG 3KT 3278 8130

$$
199 
WWUS52 KCHS 032039
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT TUE APR 3 2012

SCC005-049-032115-
/O.CON.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/
ALLENDALE SC-HAMPTON SC-
439 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ESTILL...MOVING SOUTHEAST AT 5
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ESTILL...FURMAN...GARNETT...GIFFORD...LAKE WARREN
STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128
TIME...MOT...LOC 2038Z 323DEG 3KT 3277 8131

$$
095 
WWUS52 KCHS 032053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE APR 3 2012

SCC005-049-032115-
/O.CON.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/
ALLENDALE SC-HAMPTON SC-
453 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 6 MILES WEST OF ESTILL...MOVING
SOUTHEAST AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ESTILL...FURMAN...GARNETT...GIFFORD...LAKE WARREN
STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128
TIME...MOT...LOC 2053Z 323DEG 3KT 3275 8135

$$
503 
WWUS52 KCHS 032110
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE APR 3 2012

SCC005-049-032120-
/O.EXP.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/
ALLENDALE SC-HAMPTON SC-
510 PM EDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND SOUTH CENTRAL
ALLENDALE COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 510 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128
TIME...MOT...LOC 2110Z 323DEG 3KT 3274 8134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:03 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 3, 2:03 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT TUE APR 3 2012

.SYNOPSIS...
A WEAKENING COLD FRONT WILL STALL ACROSS SOUTHEAST GEORGIA
TODAY...BEFORE LIFTING NORTH TUESDAY NIGHT. ANOTHER BACKDOOR COLD
FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT AND LIKELY
STALL OUT JUST NORTH OF THE AREA UNTIL PUSHING THROUGH FRIDAY
BEHIND LOW PRESSURE MOVING OFFSHORE. COOLER HIGH PRESSURE WILL
THEN RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BACKDOOR COLD FRONT NOW LIES ALONG THE ALTAMAHA RIVER WHILE A
MOIST ENE FLOW CONTINUES OVER MUCH OF THE AREA. EXTENSIVE STRATUS
HAS PERSISTED SINCE EARLY THIS MORNING. THE STRATUS WILL BEGIN TO
CLEAR ACROSS SOUTHEAST GA LATE THIS MORNING BUT PROBABLY REMAIN
OVER SOUTHERN SC...RESULTING IN A SHARP DIFFERENTIAL HEATING
BOUNDARY. MORNING RAOB SHOWED A PRONOUNCED 800 MB CAP AT CHS AND
BUFKIT SOUNDINGS INDICATE WARMING 500 MB TEMPS THIS AFTERNOON.
CONVECTIVE TEMPS IN THE UPPER 70S MAY TAKE UNTIL MID-LATE
AFTERNOON TO REACH. MEANWHILE IN SOUTHEAST GA WHERE CLOUDS ARE
BEGINNING TO CLEAR AND FRONTAL CONVERGENCE EXISTS...WE EXPECT TO
START SEEING CONVECTION INITIATE EARLY THIS AFTERNOON AND EXPAND
IN COVERAGE THROUGH LATE AFTERNOON. MOST OF THIS WILL BE AIRMASS
DRIVEN SINCE THE LATEST NAM SHOWS THE BRUNT OF THE SHORTWAVE
ENERGY REMAIN TO OUR WEST TODAY. THE EXTENT OF THE COVERAGE IS
STILL UNCERTAIN GIVEN THE RELATIVE LACK OF QPF ON THE HIGH-RES
MODELS. WE LOWERED POPS A BIT BUT STILL EXPECT CONSIDERABLE
COVERAGE ALONG THE ALTAMAHA WHERE THE FRONT IS SITTING.

SEVERE THUNDERSTORMS CANNOT BE RULED OUT...ESPECIALLY IN SOUTHEAST
GA AND THE ADJACENT WATERS DUE TO A POOL OF SUBSTANTIAL DOWNDRAFT
CAPE AND WET BULB ZEROS LESS THAN 10 KFT. INSTABILITY WILL BE
SUBSTANTIALLY HIGHER TO THE SOUTH DUE TO THE HIGHER TEMPS SO WE
ARE CONFINING MENTION IN THE HAZARDOUS WEATHER OUTLOOK TO
SOUTHEAST GA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SEVERAL SHORT WAVE DISTURBANCES WILL CONTINUE TO SHIFT ACROSS THE
AREA TONIGHT IN ADVANCE OF AN APPROACHING MID AND UPPER LEVEL
TROUGH WHICH WILL TRACK EAST ACROSS THE NORTHEAST GULF COAST
REGION. THE DIFFUSE FRONT ALSO APPEARS TO LIFT BACK NORTH ACROSS
THE FORECAST AREA AS THIS OCCURS. OVERALL...THIS WILL MAINTAIN
CONVECTION THROUGH MUCH OF THE EVENING...WITH POPS REMAINING IN
THE CHANCE AND LIKELY CATEGORIES ACROSS SOUTHEAST GEORGIA AND
SLIGHT CHANCE IN MUCH OF SOUTHEAST SOUTH CAROLINA. THE POTENTIAL
FOR ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING
AS WELL ACROSS SOUTHEAST GEORGIA. CONVECTION SHOULD BEGIN TO WANE
OVERNIGHT WITH DECREASING INSTABILITY. LOWS SHOULD BE IN THE LOWER
TO MID 60S...HELD UP BY EXTENSIVE CLOUD COVER.

SOME MID LEVEL RIDGING TO OCCUR OVER THE SOUTHEAST STATES WEDNESDAY
AS AN UPPER SHORTWAVE PUSHES OFFSHORE IN THE MORNING AND AN UPPER
CLOSED LOW MOVES EAST INTO THE SOUTH-CENTRAL CONUS. CLOSER TO
HOME...A BACKDOOR COLD FRONT WILL BE MOVING SOUTH INTO NORTH
CAROLINA. THERE WILL BE ENOUGH INSTABILITY FOR SOME SHOWERS AND
THUNDERSTORMS...MAINLY INTERIOR AREAS...BUT THE LACK OF THE SEA
BREEZE SHOULD KEEP ACTIVITY SCATTERED AT BEST. IT WILL BE ANOTHER
VERY WARM DAY DUE TO THE OFFSHORE FLOW...WITH MID 80S MOST
LOCALES...WITH LOWER 80S EVEN TOWARD THE COAST. THE FRONT WILL MAKE
PROGRESS TOWARD CENTRAL SC WEDNESDAY NIGHT AND THIS COULD SPARK A
FEW SHOWERS...MAYBE EVEN A THUNDERSTORM...BUT MOST LOCALES SHOULD BE
DRY.

RAIN CHANCES WILL INCREASE LATER THURSDAY AND FRIDAY AS THE UPPER
LOW APPROACHES AND MOVES THROUGH SC FRIDAY...ALBEIT IN A WEAKENING
MODE. HAVE INCREASED POPS INTO THE LIKELY RANGE DURING THIS PERIOD
WITH THE LINGERING FRONT NEARBY AND SYNOPTIC LIFT IN PLACE DUE TO
THE UPPER LOW AND DECENT UPPER DIVERGENCE IN THE RIGHT REAR QUADRANT
OF THE UPPER JET. WILL HAVE TO WATCH FOR SOME STRONGER STORMS
THURSDAY AS INCREASING BULK SHEAR COULD LEAD TO MORE ORGANIZED
CONVECTION MOVING INTO THE AREA FROM THE WEST. TEMPERATURES WILL BE
ON A COOLING TREND...GENERALLY AROUND 80 THURSDAY AND EVEN COOLER
FRIDAY...POSSIBLY BELOW NORMAL DEPENDING ON THE RAIN/CLOUD
COVERAGE...ESPECIALLY ACROSS SOUTHERN SC.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
PRETTY DECENT MODEL AGREEMENT THIS PERIOD GIVEN THE TIME
FRAME...ESPECIALLY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD FROM THE
NORTH FRIDAY NIGHT AS LOW PRESSURE MOVES FARTHER OFFSHORE AND AWAY
FROM THE AREA. RAIN CHANCES WILL BE ENDING FROM WEST TO EAST WITH
DRY CONDITIONS LIKELY BY DAYBREAK SATURDAY FOR ALL AREAS. SOME
LINGERING CLOUDS ALONG WITH A CHILLY NORTH/NORTHEAST FLOW SHOULD
KEEP TEMPERATURES BELOW NORMAL AROUND 70 NORTH/MID 70S SOUTH. THE
COOL AIR MASS WILL THEN LINGER INTO EARLY NEXT WEEK...REINFORCED BY
A DECENTLY STRONG COLD FRONT ON TUESDAY. FOR THE FIRST TIME IN A
WHILE IT APPEARS TEMPERATURES WILL BE CLOSE TO NORMAL...ESPECIALLY
OVER THE WEEKEND.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE INITIAL CONCERN REVOLVES AROUND CONVECTION THIS AFTERNOON/EVENING.
QUITE A BIT MORE INSTABILITY AND FORCING IN SOUTHEAST GA CLOSER TO
THE DECAYING FRONT. WE ARE SEEING SOME TOWERING CUMULUS NEAR THE
SAV AIRPORT EARLY THIS AFTERNOON WHICH COULD BE THE FIRST SIGNS OF
CONVECTIVE INITIATION. ONLY HAVE VCTS AT SAV SINCE THIS LINE OF
ACTIVITY MAY BE WEST OF THE TERMINAL BEFORE ANYTHING POPS AND
FUTURE TRENDS ARE HIGHLY UNCERTAIN.

OVERNIGHT...A SOUPY AIRMASS AND WEAK FLOW WILL PROBABLY ALLOW FOR
STRATUS TO FORM OVER THE AREA. WE MAINTAINED MVFR CEILINGS
OVERNIGHT AND ADDED MVFR FOG AS WELL. THERE ARE SOME HINTS THAT
IFR CONDITIONS COULD DEVELOP LATE TONIGHT BUT WE HAVE NOT INCLUDED
ANYTHING YET.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE EARLY THU IN
LOW CLOUDS/FOG WITH INCREASED SH/TSTM POTENTIAL LATER THU-FRI NIGHT.

&&

.MARINE...
A BACKDOOR COLD FRONT NOW LIES ALONG THE ALTAMAHA RIVER AND THE
INITIAL ENE WIND SURGE HAS SINCE SUBSIDED. SEAS ACROSS THE
NORTHERN TWO-THIRDS OF THE AREA HAVE BUILT UP BUT WILL SUBSIDE
LATER THIS AFTERNOON NOW THAT WINDS HAVE DECREASED.

THE DIFFUSE FRONT SHOULD LIFT BACK TO THE NORTH ACROSS THE WATERS
TONIGHT...CAUSING WINDS TO VEER TO THE SOUTH AND EVENTUALLY
SOUTHWEST. WIND SPEEDS SHOULD GENERALLY REMAIN IN THE 10-15 KT
RANGE TONIGHT. SEAS SHOULD SUBSIDE A FOOT OR SO DUE TO THE LIGHTER
WIND FIELDS AND DIMINISHED FETCH.

WEDNESDAY THROUGH SUNDAY...A BACKDOOR COLD FRONT WILL APPROACH FROM
THE NORTH WEDNESDAY/WEDNESDAY NIGHT BUT LIKELY REMAIN JUST NORTH OF
THE WATERS UNTIL FRIDAY WHEN LOW PRESSURE DEPARTS THE COAST AND HIGH
PRESSURE BUILDS IN FROM THE NORTH. CONDITIONS SHOULD REMAIN BELOW
ADVISORY LEVELS UNTIL POSSIBLY LATE FRIDAY NIGHT AS N/NE WINDS
INCREASE BEHIND THE DEPARTING LOW AND INCOMING HIGH. SEAS WILL ALSO
BE BUILDING ON THE FAVORABLE NE FLOW...POSSIBLY TO NEAR 10 FT OUT
NEAR 60 NM LATE SAT. WINDS LOOK TO SUBSIDE SUNDAY BUT IT WILL LIKELY
TAKE A BIT LONGER FOR SEAS TO DROP BELOW ADVISORY LEVELS. THERE IS A
SMALL CHANCE THAT GALE FORCE GUSTS COULD OCCUR FRIDAY NIGHT/
SATURDAY...MAINLY ACROSS THE CHARLESTON NEARSHORE WATERS AND GA
WATERS BEYOND 20 NM...BUT CONFIDENCE TOO LOW TO MENTION IN THE
HAZARDOUS WEATHER OUTLOOK AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB/JAQ
LONG TERM...RJB
AVIATION...JRL
MARINE...RJB/JAQ
Hazardous weather outlook, Apr 3, 4:52 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
452 AM EDT TUE APR 3 2012

AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-
040900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER-
452 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL BECOME
SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON AND WILL PERSIST
INTO THIS EVENING AS A COLD FRONT STALLS ACROSS SOUTHEAST GEORGIA.
THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST FROM MID-
AFTERNOON THROUGH MID-EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

AMZ330-350-352-SCZ043>045-048>050-052-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
TIDAL BERKELEY-
452 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 3, 2:49 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             1 W SANDFLY             31.99N  81.10W
04/03/2012  E0.50 INCH       CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL WITH
            VERY LITTLE WIND.

&&

EVENT NUMBER CHS1200078

JRL
Special weather statement, Apr 3, 3:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE APR 3 2012

GAZ101-118-032000-
EFFINGHAM-INLAND CHATHAM-
332 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND CHATHAM
COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...MEINHARD...MELDRIM AND MONTEITH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3230 8126 3220 8116 3205 8132 3221 8141
TIME...MOT...LOC 1933Z 294DEG 6KT 3221 8131
Special weather statement, Apr 3, 3:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE APR 3 2012

SCZ040-042-032015-
ALLENDALE-HAMPTON-
344 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...
SCOTIA AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3287 8107 3261 8124 3277 8139 3293 8133
TIME...MOT...LOC 1944Z 302DEG 6KT 3280 8131
Special weather statement, Apr 3, 4:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE APR 3 2012

GAZ101-116-118-032030-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
402 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF RICHMOND HILL...MOVING SOUTH
AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3213 8125 3186 8125 3193 8140 3194 8141
      3194 8143 3196 8147 3197 8147 3197 8149
      3200 8156 3210 8161
TIME...MOT...LOC 2002Z 344DEG 2KT 3209 8136

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:44 PM EDTSpecial Weather StatementCHSHampton31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.